It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • minocycline: brain effects, and stopping long-term use?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-28-2004, 12:12 PM   #1
    lsiise
    Registered User
     
    Join Date: Jun 2004
    Posts: 5
    lsiise HB User
    Question minocycline: brain effects, and stopping long-term use?

    I've been taking 2 doses of minocycline (12 hours apart) per day for a little over 2 years. It did wonders for my acne as long as I treated my face REALLY REALLY WELL. But there's always been one thing I didn't like about it. As soon as I started taking it, I noticed that I just didn't seem to think as clearly, always slightly hazy or like I'm sort of detached from my senses or something. It made such a difference in my AWFUL acne that I decided it was worth it. And, I've read since then that it a common side effect of the drug is "lightheadedness". So I guess I'm not that worried about it.

    BUT, I've been noticing a few things lately: even when I don't treat my face that well, my acne doesn't get very bad at all. Also, I noticed a zit-like thing with very dark pigment in it recently, which I've read means that minocycline is building up in the body and it's time to stop taking it.
    I would LOVE to stop taking it, because maybe then I could finally get back to feeling right in my head.
    So I was planning to switch to just taking one with dinner instead of one with dinner and another with breakfast.


    So here's what I'm wondering:
    1. Is it a good idea to switch to 1 dose/day after being on 2 doses/day for 2 years?
    2. Have any of you other minocycline-takers experienced anything like the sort of hazy brain I was describing?

     
    Sponsors Lightbulb
       
    Old 11-28-2004, 06:38 PM   #2
    Nametaken48
    Member
     
    Nametaken48's Avatar
     
    Join Date: Nov 2004
    Posts: 78
    Nametaken48 HB User
    Re: minocycline: brain effects, and stopping long-term use?

    I started weening off minocycline a few weeks ago. I started off taking 2 pills a day like you, or 14 pills a week. So what I did, instead of just dropping from 2 to 1 right away, is drop one pill a week. Currently I am taking 1 pill a day, or 7 a week, and my acne hasn't gotten any worse. I'm going to continue dropping it by one pill a week until I'm done. However, I have only been on minocycline since August. I think weening off is the best thing to do if you want to stop taking it. Also, are you on any topicals? If you are then I'm guessing you might just be able to drop from 2 to 1 right away if you want to, and the topical should keep the acne away. I'm on Differin and I think that has had more of an effect on my acne than mino. As for the second question, I've never really felt lightheaded, but often times run-down and just really tired. Also I get a few more headaches. I'm guessing taking it long-term would mean you will see more of the side effects.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Side effects I got from taking minocycline! Kwok Wui Tang Acne 1 05-10-2010 06:41 PM
    Does Minocycline work? Haleigh Acne 15 03-10-2010 09:32 PM
    Minocycline: WARNING Aaron43 Acne 26 03-20-2008 07:38 PM
    Minocycline effects.... zxc_zxc Acne 1 03-19-2004 11:42 AM
    minocycline side effects pimentel88 Acne 9 12-14-2003 08:19 AM
    Acidophilus & Minocycline rippey Acne 8 12-05-2003 08:43 AM
    side effects I got from taking minocycline Kwok Acne 2 09-28-2003 06:53 PM
    minocycline to accutane? desperate for a remedy! Acne 15 05-14-2003 11:30 PM
    considering stopping minocycline pixieprincess Acne 11 03-11-2003 09:05 AM
    Side effects I got from taking minocycline Kwok Wui Tang Acne 1 02-04-2003 08:17 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:52 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!